Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 33, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 16, 2020, 4:31 PM EDT. It took effect at Mar 16, 2020, 11:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2020, 4:31 PM EDT (20:31 UTC)
- In effect from
- Mar 16, 2020, 11:00 PM EDT
- Expired
- Mar 17, 2020, 9:55 PM EDT
- In force
- 23 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
656 WHUS71 KBUF 162031 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 431 PM EDT Mon Mar 16 2020 LOZ045-170445- /O.NEW.KBUF.SC.Y.0033.200317T0300Z-200318T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 431 PM EDT Mon Mar 16 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT TUESDAY... * WHAT...South winds 15 to 25 knots expected tonight, becoming west on Tuesday. Waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
7 follow-up statements
637 WHUS71 KBUF 170119 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 919 PM EDT Mon Mar 16 2020 LOZ045-170930- /O.CON.KBUF.SC.Y.0033.200317T0300Z-200318T0000Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 919 PM EDT Mon Mar 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... * WHAT...South winds 15 to 25 knots expected tonight, becoming west on Tuesday. Waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 11 PM this evening to 8 PM EDT Tuesday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
368 WHUS71 KBUF 170837 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 437 AM EDT Tue Mar 17 2020 LEZ040-041-171645- /O.EXB.KBUF.SC.Y.0033.200317T1600Z-200318T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 437 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-171645- /O.EXB.KBUF.SC.Y.0033.200317T1600Z-200318T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 437 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From noon today to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-171645- /O.EXB.KBUF.SC.Y.0033.200317T1600Z-200318T0200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 437 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From noon today to 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-171645- /O.EXB.KBUF.SC.Y.0033.200317T1800Z-200318T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 437 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-171645- /O.EXT.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 437 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
863 WHUS71 KBUF 171505 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1105 AM EDT Tue Mar 17 2020 LEZ020-172100- /O.EXB.KBUF.SC.Y.0033.200317T1505Z-200317T2100Z/ Upper Niagara River and Buffalo Harbor- 1105 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-172315- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1105 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-172315- /O.CON.KBUF.SC.Y.0033.200317T1600Z-200318T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1105 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-172315- /O.CON.KBUF.SC.Y.0033.200317T1600Z-200318T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1105 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-172315- /O.CON.KBUF.SC.Y.0033.200317T1600Z-200318T0200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1105 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-172315- /O.CON.KBUF.SC.Y.0033.200317T1800Z-200318T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1105 AM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
917 WHUS71 KBUF 171814 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 214 PM EDT Tue Mar 17 2020 LOZ045-180215- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 214 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-180000- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 214 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-180000- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 214 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 20 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-180200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 214 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-180215- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 214 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-172100- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200317T2100Z/ Upper Niagara River and Buffalo Harbor- 214 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
063 WHUS71 KBUF 172056 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 456 PM EDT Tue Mar 17 2020 LEZ020-172200- /O.EXP.KBUF.SC.Y.0033.000000T0000Z-200317T2100Z/ Upper Niagara River and Buffalo Harbor- 456 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON... $$ LOZ045-180400- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 456 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-180000- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 456 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-180000- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 456 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-180200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 456 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-180400- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 456 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
542 WHUS71 KBUF 172351 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 751 PM EDT Tue Mar 17 2020 LEZ040-041-180100- /O.EXP.KBUF.SC.Y.0033.000000T0000Z-200318T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 751 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LOZ042-180100- /O.EXP.KBUF.SC.Y.0033.000000T0000Z-200318T0000Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 751 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ LOZ045-180400- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 751 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-180200- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 751 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-180400- /O.CON.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 751 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to Mexico Bay. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
948 WHUS71 KBUF 180155 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 955 PM EDT Tue Mar 17 2020 LOZ043-180300- /O.CAN.KBUF.SC.Y.0033.000000T0000Z-200318T0200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 955 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LOZ044-045-180300- /O.CAN.KBUF.SC.Y.0033.000000T0000Z-200318T0400Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 955 PM EDT Tue Mar 17 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 2:47 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 16, 2:47 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 247 PM EDT Mon Mar 16 2020 .SYNOPSIS... A pair of frontal boundaries will push through the region tonight and Tuesday. While this will result in some rain and even wet snow showers...the majority of the twenty four period will be precipitation free. Fair dry weather will return Tuesday night and Wednesday...as the next area of high pressure will work across the Great Lakes. Unsettled weather will then characterize much of the remainder of the week. && .NEAR TERM /THROUGH TUESDAY/... After a beautiful day of weather across the region...conditions will deteriorate tonight into Tuesday. A pair of systems crossing the forecast area will be responsible for the upcoming shower activity... but at least the bulk of the twenty four period should be precipitation free. The first feature will be a poorly defined mid level shortwave that will track from Ohio and western Lake Erie late this afternoon to New England late tonight. While it is difficult to identify the actual wave in WV imagery...its resulting shower activity can be clearly seen with a composite of Mid western dopplers. Clouds will gradually thicken from west to east ahead of this feature during the remainder of the afternoon and early evening...then showers will follow. The vast majority of the forecast area will experience just rain showers...but there may be some wet snow mixed in across the Eastern Lake Ontario region. Its not out of the question that there could be some very minor accumulations on the Tug or in the foothills of the 'Dacks' east of the Black River valley. As the shortwave makes its way east of the region late tonight... there will be a lull in the shower activity over the western counties. A 40-45kt low level jet is forecast to linger over the Eastern Lake Ontario region long enough to maintain fairly widespread showers for much of the night. On Tuesday...the second feature in the form of a cold front will sweep across the forecast area during the morning hours. This will generate the next wave of showers with the most widespread activity being found east of Lake Ontario. As we work through the afternoon...notably drier air in the mid levels will help to clear out the showers. This will especially be the case over the western counties where they should be some late day clearing. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... High pressure will begin to expand into the Great Lakes region Tuesday night, marking the start of a brief dry period. The cold dry air mass will support low temperatures in the 20s across the region. The high will slide eastward into New England on Wednesday, but will still maintain dry weather for the vast majority of the daylight hours. Following a sunny start, clouds will increase from west to east during the day. There's a chance of a few showers will reach far Southwestern New York toward late afternoon and early evening Wednesday. A wave of low pressure will develop along a warm front extending all the way back to low pressure across the Central Plains. There remains a strong consensus in 12Z model guidance that an area of showers with this wave of low pressure will move across the area Wednesday night, with the steadiest showers expected south of Lake Ontario. There will be lots of moisture with rainfall amounts of a half inch to an inch possible with this wave. It will be warm enough for all rain at most locations, but cooler thermal profiles across the North Country suggest a rain or snow mix is possible there. This wave will exit to the east rather early in the day Thursday, resulting in the majority of the day to be dry across Western New York. It will be notably warmer with highs ranging from the lower 50s across the North Country to lower 60s across the Western Southern Tier. The aforementioned low pressure system across the central Plains on Wednesday night will track northeastward towards the region on Thursday before arriving Thursday night. Along with its arrival, its associated strengthening low level jet will be in the vicinity which will result in the steadiest rain. Rainfall amounts of half inch to an inch are expected. Strong southerly flow will advect warm air in to the region causing temperatures to rise overnight to near 60 degrees across most of the region. Model guidance is struggling with the strength of this surface low, with gusty winds possible ahead of the approaching front. && .LONG TERM /FRIDAY THROUGH SUNDAY/... It will be quite unsettled as we open this period on Friday. A broad area of low pressure in the vcnty of srn Ontario in the morning will sweep a strong cold front across the region during the course of the day. Given the very dynamic nature of this system...there will be plenty of lift to support moderately heavy rain showers...and even some thunderstorm activity. Large scale lift will be supplied by an intensifying 150kt H25 jet and an underlying 50kt low level jet. The front will quickly push east of our region Friday evening...so after some leftover rain and possible snow showers move out during the first half of the night...a distinct clearing trend should take over the remainder of the night. A large Canadian high will then make its way across the Lower Great Lakes for both days of the weekend. While temperatures will assuredly average below normal...there is fairly high confidence for wall to wall sunshine each day. As the large high moves offshore Sunday night and Monday...the return flow will encourage moisture to return to start the new work week. Fortunately...there does not seem to be a mechanism to act upon the increasing low level moisture...so from this vantage point the day looks like it should feature continued pcpn free weather. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... While VFR weather will persist into early this evening...cigs will lower to MVFR levels from west to east during the course of the night. The lowering cigs will be accompanied by scattered showers... possibly including some wet snow showers east of Lake Ontario. Late tonight...cigs will further deteriorate to IFR levels across the Southern Tier and portions of the Finger Lakes region. On Tuesday...widespread IFR to MVFR cigs in scattered showers will gradually improve to VFR during the course of the afternoon. Outlook... Tuesday night...Mainly VFR. Wednesday...VFR. Wednesday night...MVFR to IFR cigs in rain and wet snow showers. Thursday...Mainly MVFR cigs in scattered showers. Friday...MVFR to IFR conditons in widespread rain. Saturday...Mainly VFR. && .MARINE... High pressure centered over the St Lawrence Valley will move across the Canadian Maritimes and out to sea tonight...with modest easterlies turning more southerly out ahead of an approaching cold front...and possibly freshening enough across far eastern Lake Ontario tonight to support another Small Craft Advisory there. More widespread advisory-level conditions then appear more likely on Tuesday as freshening west-southwesterlies and westerlies develop in the wake of the cold front. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...EAJ LONG TERM...RSH AVIATION...RSH MARINE...JJR/RSH
Hazardous weather outlook, Mar 16, 5:07 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 507 AM EDT Mon Mar 16 2020 NYZ001>008-010>014-019>021-085-170915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 507 AM EDT Mon Mar 16 2020 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-170915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 507 AM EDT Mon Mar 16 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.